Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 134, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 9, 2014, 4:35 PM CDT for Washington County, Alabama; Greene County, Wayne County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 4:35 PM CDT (21:35 UTC)
- Expired
- Aug 9, 2014, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Washington County, AL, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2688 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635 WUUS54 KMOB 092135 SVRMOB ALC129-MSC041-153-092200- /O.NEW.KMOB.SV.W.0134.140809T2135Z-140809T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 435 PM CDT SAT AUG 9 2014 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI... SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI... WEST CENTRAL WASHINGTON COUNTY IN SOUTHWEST ALABAMA... * UNTIL 500 PM CDT * AT 432 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED 13 MILES WEST OF CHATOM...OR NEAR STATE LINE...AND MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... STATE LINE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES. && LAT...LON 3151 8832 3134 8836 3144 8856 3151 8853 TIME...MOT...LOC 2135Z 287DEG 5KT 3146 8848 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:53 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 9, 3:53 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 353 PM CDT SAT AUG 9 2014 .SHORT TERM (TONIGHT AND SUNDAY)...MID/UPPER LEVEL TROF OVER THE REGION REMAINS THROUGH SUNDAY. NO REAL SFC FEATURES (THERE IS A LINGERING WEAK TROF ESPECIALLY OVER EASTERN PORTIONS OF FCST AREA)...BUT REMNANT THUNDERSTORM OUTFLOWS AND BOUNDARIES ACROSS THE REGION WILL PROVIDE SOME LOW LEVEL FORCING. PRECIPITABLE WATER VALUES INCREASE TO 2.00-2.25 INCHES ACROSS THE AREA...AND COMBINED WITH ABOVE FEATURES AND DAYTIME HEATING ON SUNDAY...EXPECT GOOD CHANCE TO LIKELY COVERAGES OF SHOWERS AND STORMS ON SUNDAY. ONGOING ACTIVITY FROM TODAY WILL PERSIST INTO THE EVENING...BUT DIMINISH SOMEWHAT OVERNIGHT BEFORE RE-FIRING ON SUNDAY. BETTER COVERAGES WILL BE EAST AND COASTAL ZONES. WITH THE THE STORMS MOVING RELATIVELY SLOWLY (10 TO 15 MPH OR LESS)...VERY HEAVY RAINFALL PRODUCING LOCALIZED FLOODING WILL BE A POSSIBILITY THROUGH SUNDAY IN ASSOCIATION WITH THE STRONGER STORMS. THE STORMS HAVE ALSO BEEN PROLIFIC LIGHTNING PRODUCERS OVER THE PAST DAY OR SO...AND ALSO EXPECTED THIS TREND TO CONTINUE. STRONG GUSTY WINDS OF 40 TO 50 MPH WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS...AND AN ISOLATED SEVERE STORM COULD BE POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. LOW TEMPS TONIGHT RANGING FROM LOWER 70S INLAND TO MIDDLE 70S COASTAL. FAIRLY WIDESPREAD CLOUD AND PCPN COVERAGE ON SUNDAY WILL TEMPER DAYTIME MAX TEMPS SOMEWHAT. COOLEST MAX TEMPS (MID TO UPPER 80S COASTAL AND EASTERN ZONES WHERE POPS ARE HIGHEST) AND LOWER 90S WESTERN ZONES WHERE A LITTLE MORE SUNSHINE OCCURS. 12/DS (SUNDAY NIGHT THROUGH MONDAY NIGHT)...THE SPECTRAL AND FINITE ELEMENT MODEL OUTPUTS ARE IN CLOSE PHASE THROUGH MONDAY NIGHT...BUT THE GFS AND THE EURO ARE PHASING MORE CLOSELY WITH EACH OTHER BY THEN. UPPER RIDGING OVER THE NORTHWEST GULF WILL DRIFT SOUTH A SHORT DISTANCE AND SPLIT WITH A SADDLE POINT AND HINT OF A WEAK LOW NEAR SABINE PASS MONDAY NIGHT...A CENTROID OF ONE UPPER HIGH OVER THE FOUR CORNERS AREA AND THE OTHER UPPER HIGH RIDGING IN FROM THE CENTRAL ATLANTIC ALONG 25 DEGREES NORTH. AN UPPER TROUGH WILL DEEPEN OVER THE GREAT LAKES REGION MONDAY AND MONDAY NIGHT SHOWING A SLIGHT HINT OF NEGATIVE TILT. A SERIES OF PERTURBATIONS IN THE MEAN FLOW IS EXPECTED TO MOVE THROUGH OUR AREA OUT OF THE NORTHERN PLAINS AS THIS PATTERN DEEPENS FURTHER WITH MOST OF ITS KINETIC ENERGY IN THE WAVENUMBER 5 BAND. THIS WOULD INDICATE ANOTHER ANOMALOUS TEMPERATURE FALL INTO THE LOW 70S TO NEAR 70 OVER MOST OF OUR REGION BY THE MIDDLE TO LATTER PART OF NEXT WEEK. MORE ON THAT IN THE EXTENDED. IN THE MEANTIME WE EXPECT LIGHT WESTERLY TO SOUTHWESTERLY LOW LEVEL WINDS WILL PERSIST BETWEEN A WEAK SURFACE RIDGE ASSOCIATED WITH THE UPPER RIDGE WE MENTIONED...OF HIGH PRESSURE EXTENDING FROM THE WESTERN ATLANTIC INTO THE EASTERN GULF OF MEXICO AND SEVERAL LOW PRESSURE AREAS PASSING NORTH OF THE REGION. PRECIPITABLE WATER EXPECTED TO REMAIN 2.0 TO 2.25 INCHES THROUGH THE 24 HOUR TO 60 HOUR PERIOD. WITH LI -4 TO -6 AND MEAN CAPE ABOUT 2000 TO 2200 J/KG IN MOST OF THE REGION...2400 TO 2600 IN A FEW LOCATIONS. ISOLATED TO SCATTERED COVERAGE EXPECTED SUNDAY NIGHT...FOLLOWED BY SCATTERED COVERAGE MONDAY AND EARLY MONDAY NIGHT AS UPPER WEAKNESS REMAINS OVER THE FORECAST AREA. MODERATE CONVECTION ON MONDAY DRIVEN MAINLY BY THE SEABREEZE...MAINLY GUSTY WINDS AND PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING. TEMPERATURES SUNDAY NIGHT AND MONDAY EXPECTED NEAR NORMAL. 77/BD && LONG TERM (TUESDAY THROUGH SATURDAY)...NO SIGNIFICANT CHANGES. THE WEAK SURFACE RIDGE EXTENDING FROM THE WESTERN ATLANTIC AND EASTERN GULF OF MEXICO WILL MAINTAIN A LIGHT WESTERLY TO SOUTHWESTERLY WIND FLOW THROUGHOUT THE LONG TERM PERIOD. THE LARGE UPPER TROUGH OVER THE EASTERN UNITED STATES...WITH ITS BASE SETTLING AS FAR SOUTH AS THE NORTHERN GULF OF MEXICO...WILL PERSIST THROUGH MID WEEK. THE UPPER TROUGH WILL THEN LIFT NORTHEAST THE LATTER HALF OF THE WEEK...WITH WEAK UPPER RIDGING REBUILDING OVER THE REGION. THIS WILL KEEP A RAINY WEATHER PATTERN ONGOING ACROSS THE FORECAST AREA TUESDAY THROUGH SATURDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...WITH ISOLATED COVERAGE EACH NIGHT. TEMPERATURES WILL TREND NEAR NORMAL THROUGH THE LONG TERM. 77/BD && .MARINE...SURFACE HIGH PRESSURE PERSISTS ACROSS THE SOUTHWEST ATLANTIC INTO THE CENTRAL GULF THROUGH THE MIDDLE OF NEXT WEEK. A WEST TO SOUTHWEST WIND FLOW PREVAILS DURING THE MAJORITY OF THE FORECAST PERIOD. LITTLE CHANGE IN SEAS. WINDS...WAVES...AND SEAS LOCALLY HIGHER IN AND NEAR SCATTERED THUNDERSTORMS. FREQUENT LIGHTNING ALSO A HAZARD IN THE STRONGER MARINE STORMS THROUGH THE PERIOD. 12/DS && .AVIATION (10/00Z ISSUANCE)...INCREASE IN AREAL CONVECTIVE COVERAGE THIS AFTERNOON AS FORECAST...GRADUALLY DISSIPATING IN COVERAGE AFTER 10/00Z. BRIEF STRONG AND VARIABLE WIND GUSTS IN AND NEAR THIS CONVECTION. ALSO FREQUENT LIGHTNING AND HEAVY RAINFALL. VSBY AND CIGS AT OR BELOW IFR IN AND NEAR STORMS. OTHERWISE...SOUTHWEST 10 TO 15 KNOTS THROUGH THE AFTERNOON...THEN MORE LIGHT AND VARIABLE OVERNIGHT. STORMS EXPECTED TO REDEVELOP ACROSS THE REGION SUNDAY AFTERNOON...WITH IFR CONDITIONS IN AND NEAR STORMS...OTHERWISE VFR. 12/DS && && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 88 76 90 75 / 30 60 30 40 30 PENSACOLA 77 88 76 89 77 / 30 50 30 40 30 DESTIN 78 89 78 87 78 / 20 50 30 50 30 EVERGREEN 73 89 72 91 73 / 40 60 30 50 40 WAYNESBORO 73 91 72 93 72 / 30 50 40 60 50 CAMDEN 73 90 72 90 73 / 50 50 40 50 50 CRESTVIEW 72 89 74 90 74 / 30 60 30 70 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 9, 5:42 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 542 AM CDT SAT AUG 9 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-101200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 542 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE IN THE HIGH LEVELS OF THE ATMOSPHERE WILL REMAIN POSITIONED ACROSS THE CENTRAL GULF COAST IN THE NEAR TERM. DISTURBANCES WITHIN THIS TROUGH WILL INTERACT WITH ABUNDANT ATMOSPHERIC MOISTURE AND DAYTIME INSTABILITY RESULTING IN AN INCREASE IN THUNDERSTORM AREAL COVERAGE. STRONGER DAYTIME STORMS HAVE HAD A RECENT HISTORY OF CONTAINING FREQUENT LIGHTNING. THIS HAZARD...ALONG WITH BRIEF STRONG WIND GUSTS FROM 40 TO 50 MPH WILL BE POSSIBLE IN ANY STRONG STORMS TODAY. ISOLATED TO SCATTERED EARLY MORNING STORMS HAVE DEPOSITED UPWARDS OF 2 TO 3 INCHES OF RAIN OVER CONECUH AND BALDWIN COUNTIES IN ALABAMA. IF STRONGER STORMS MOVE OVER THESE AREAS TODAY...IT WILL NOT TAKE MUCH TO PRODUCE SOME ISOLATED FLOODING PROBLEMS. THOUGH THE RISK OF SEVERE WEATHER IS LOW...THE POTENTIAL CANNOT BE RULED OUT FOR A FEW STORMS TO BECOME BRIEFLY SEVERE. THE MAIN HAZARD IN THESE BEING DAMAGING STRAIGHT LINE WIND GUSTS. ALONG THE BEACHES...A MODERATE RISK OF RIP CURRENTS IS FORECAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NUMEROUS THUNDERSTORMS ARE FORECAST ON SUNDAY WITH ISOLATED TO SCATTERED COVERAGE DURING THE OVERNIGHT HOURS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS FROM 40 TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. A MODERATE RISK OF RIP CURRENTS CONTINUES ALONG AREA BEACHES ON SUNDAY. THE UNSETTLED WEATHER PATTERN CONTINUES INTO THE UPCOMING WEEK...WITH BEST COVERAGE OF THUNDERSTORMS OCCURRING DURING THE AFTERNOON HOURS...WHEN BETTER INSTABILITY EXISTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-101200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 542 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WIND...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR ISOLATED TO SCATTERED THUNDERSTORMS TODAY AND TONIGHT. FREQUENT CLOUD TO WATER LIGHTNING ACTIVITY WILL ALSO BE COMMON IN THE STRONGER MARINE STORMS. A FEW WATERSPOUTS MAY BE OBSERVED FROM TIME TO TIME AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR ISOLATED TO SCATTERED THUNDERSTORMS DURING THE OUTLOOK. FREQUENT CLOUD TO WATER LIGHTNING ACTIVITY WILL ALSO BE COMMON IN THE STRONGER MARINE STORMS.
In the hours before
Special weather statement, Aug 9, 1:14 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 114 PM CDT SAT AUG 9 2014 ALZ062-091915- UPPER BALDWIN AL- 114 PM CDT SAT AUG 9 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 215 PM CDT... AT 110 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF BAY MINETTE TO 8 MILES EAST OF CREOLA...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... STAPLETON... I65 AND CR 47... I65 AND AL 59... I65 AND AL 287... I65 AND AL 225... BAY MINETTE... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 27 AND 47. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH MAY PRODUCE FLOODING NEAR CREEKS AND IN POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. &&
Local storm report, Aug 9, 3:47 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
347 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG PRICHARD 30.74N 88.09W
08/09/2014 MOBILE AL PUBLIC
TREES REPORTED DOWN ON TOP OF A HOUSE AND CARS IN
PRICHARD, ALABAMA.
&&
JOHNWLocal storm report, Aug 9, 4:03 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG SARALAND 30.82N 88.07W
08/09/2014 MOBILE AL FIRE DEPT/RESCUE
ROOF DAMAGE REPORTED AT SEVERAL LOCAL BUSINESSES.
&&
JOHNWThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:05 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 40 min |
| Aug 9, 5:27 AM CDT | Areal Flood Advisory | MOB | Baldwin | 2 hr |
| Aug 9, 3:18 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Aug 9, 5:00 PM CDT | Areal Flood Advisory | MOB | Clarke, Monroe | 2 hr |
| Aug 9, 5:03 PM CDT | Areal Flood Advisory | MOB | Washington | 117 min |
| Aug 9, 5:34 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh | 116 min |
| Aug 9, 6:26 PM CDT | Areal Flood Advisory | MOB | Butler, Crenshaw | 2 hr |
| Aug 9, 5:27 PM CDT | Flash Flood Warning | MOB | Greene, Wayne | 3 hr |
| Aug 9, 6:06 PM CDT | Areal Flood Advisory | MOB | George, Perry, Stone | 114 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.